Jump to content

Prozac To Effexor


Recommended Posts

My doctor just switched me from Prozac to Effexor. I'm a little nervous! Prozac was working well for me, really helped with my depression. I still have some anxiety issues, but I was on a fairly low dose of Prozac (20mg). I figured he'd just raise the dosage but I wasn't expecting new meds! The reason my doctor gave was that there is some evidence that Effexor helps with migraines, which I struggle with frequently. I want to research that further. But for now I'm to start 75mg Effexor for a week, then move up to 150mg if all goes well. I'm just a bit nervous because Prozac worked pretty well with no side effects that I could tell. I feel like this might stir the pan? I guess we'll see.

Link to comment
Share on other sites

Good luck with the Effexor. Hope it helps with the depression and also with the migraines. I guess if it doesn't work you can go back to just the prozac.

Thank you Lauryn, that is true. I'll just have to wait and see!

I could tell when it kicked in today. My emotions have been all over the place. One minute I feel disconnected, another like crying, unable to focus the next. It's frustrating, but I just keep reminding myself that this will (hopefully) stabilize. Just makes it hard to get my work done! :P

Link to comment
Share on other sites

I've never experienced the mood swings on effexor.  Could it be withdrawal from prozac?  I hate when the doctors try to change my meds around, because of the withdrawals and adjustments.  Effexor is good for anxiety and some stomach problems, I never heard about it helping with migraines though. 

Link to comment
Share on other sites

my doc just switched me from prozac 40mg to effexor  37.5mg gradually increasing to 150mg.  The prozac was not working and i needed something to help me.   i am now on the effexor for five days and i have double the dosage to 75mg.

Link to comment
Share on other sites

my doc just switched me from prozac 40mg to effexor  37.5mg gradually increasing to 150mg.  The prozac was not working and i needed something to help me.   i am now on the effexor for five days and i have double the dosage to 75mg.

 

Duck, how is that going for you? I switched from 20mg prozac straight to 75mg effexor. Maybe that's why I had mood swings yesterday.

Link to comment
Share on other sites

LilyRain,  I just switched.  One day I  used Prozac and the next Effexor.   So far no side effects other than constipation which I had on the Prozac.

Ohh I misread what you had written, I thought you were on it for five days already. Best of luck to you!! Let us know how it goes.

 

Today I didn't have any mood swings, so I'm pretty excited about that. The only things I noticed today were dilated pupils and some fatigue.

Link to comment
Share on other sites

Day 3: Last night I couldn't sleep at all, my thoughts were racing so fast. It didn't even bother me much and for most of the day, I was super perky and peppy. Like, I sort of wanted to get up and go for a run at 4am (but didn't). I HATE running normally. I've also been constantly jiggling my leg or foot all day. Eyes are still dilated. 

Link to comment
Share on other sites

Two days ago I had the worst headache. None of my migraine or OTC meds would touch it. Strangely it was completely gone yesterday. My eyes are less dilated. I really don't know what to think of Effexor right now.

Edited by LilyRain
Link to comment
Share on other sites

Every few days I have a really bad headache that isn't one of my normal migraines. I also have mood swings (right now I keep feeling the urge to burst into tears, but there is no trigger or reason I can identify) and a few days ago I had a strange distortion of reality. I kept getting mad at objects for trying to be both round and square at the same time and kept being fascinated by the number of light bulbs in the city. 

Link to comment
Share on other sites

Duck, that is good to hear! I am glad you seem to be doing okay on it.

 

My doctor just told me to cut my dosage in half to 37.5mg because of my side effects. He told me to take half a pill, but unfortunately I can't cut the capsules in half! Sent him another message about it, but hopefully this will help.

Link to comment
Share on other sites

Duck, that is good to hear! I am glad you seem to be doing okay on it.

 

My doctor just told me to cut my dosage in half to 37.5mg because of my side effects. He told me to take half a pill, but unfortunately I can't cut the capsules in half! Sent him another message about it, but hopefully this will help.

Sorry to hear you are having side effects.  Hope the reduce helps.

 

My goal is to go to 150mg by next week.

Link to comment
Share on other sites

The side effects are less intense on 37.5mg, but I still have headaches and dilated eyes. I had an actual migraine the other day, which was hard to identify since I've had a constant headache the past 16 days. I'm also supposed to be trying out my new migraine medication, but since I have so few samples I haven't been able to see if it's effective at all.

 

I think the new problem now is that either effexor isn't helping at all or 37.5mg is such a low dose that I feel myself slipping back into an actual depression as opposed to just mood swings and spontaneous crying. As annoying as the mood swings were, I'd take them over a bona fide depressive episode. I'm currently keeping a journal to document symptoms, since during my weird depressed moods I forget everything.

Link to comment
Share on other sites

I had been on Effexor for just one month, and experieced the same side effects you related, with crying, mood swings, so I stopped, just as you. After this I went to prozac, which worked very well for me. I started with 20 mg, then went to 30 mg, and to 40 mg. I felt tired and asleep, so I went back to 30 mg. 

My boyfriend has been taken Effexor for 10 years now, and it works fine for him. But if he forgets to take the pill, he feels very bad side effects: nausea, dizzyness, insominia, irritability, crying and nightmares. There is other side effects, but you can not miss a pill, and if you take it for a long time, the withdraw it's very hard (it doesn't happen with prozac).

I understand Effexor helped a lot of people, but for me, it was the worst medication I've ever taken. 

If prozac worked, go back maybe is an option to consider.

Good luck and hope you be doing ok!

 

Link to comment
Share on other sites

I had been on Effexor for just one month, and experieced the same side effects you related, with crying, mood swings, so I stopped, just as you. After this I went to prozac, which worked very well for me. I started with 20 mg, then went to 30 mg, and to 40 mg. I felt tired and asleep, so I went back to 30 mg. 

My boyfriend has been taken Effexor for 10 years now, and it works fine for him. But if he forgets to take the pill, he feels very bad side effects: nausea, dizzyness, insominia, irritability, crying and nightmares. There is other side effects, but you can not miss a pill, and if you take it for a long time, the withdraw it's very hard (it doesn't happen with prozac).

I understand Effexor helped a lot of people, but for me, it was the worst medication I've ever taken. 

If prozac worked, go back maybe is an option to consider.

Good luck and hope you be doing ok!

 

 

Thank you!

I'm glad Effexor worked for your boyfriend! I'm hoping to return to prozac myself, my doctor wants me off meds completely for another week before I start up something. A week just feels really long when you're not on meds though!  Glad to hear prozac is working really well for you.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...